Functional Analysis and Its Applications

, Volume 20, Issue 1, pp 11–16 | Cite as

The octahedron is badly approximated by random subspaces

  • E. D. Gluskin


Functional Analysis Random Subspace 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Literature Cited

  1. 1.
    B. S. Kashin, "Diameters of some finite-dimensional sets and classes of smooth functions," Izv. Akad. Nauk SSSR, Ser. Mat.,41, 334–351 (1977).Google Scholar
  2. 2.
    E. D. Gluskin, "Norms of random matrices and diameters of finite-dimensional sets," Mat. Sb.,120, No. 2, 180–189 (1983).Google Scholar
  3. 3.
    A. Yu. Garnaev and E. D. Gluskin, "On diameters of the Euclidean ball," Dokl. Akad. Nauk SSSR,277, No. 5, 1048–1052 (1984).Google Scholar
  4. 4.
    B. S. Kashin, "On diameter of octahedrons," Usp. Mat. Nauk,30, No. 4, 251–252 (1975).Google Scholar
  5. 5.
    S. B. Stechkin, "On the best approximations of given classes of functions by arbitrary polynomials," Usp. Mat. Nauk,9, No. 1, 133–134 (1954).Google Scholar
  6. 6.
    M. Z. Solomyak and V. M. Tikhomirov, "On geometric characteristics of the imbedding of the classes Wpα in C," Izv. Vyssh. Uchebn. Zaved., Mat.,65, No. 10, 76–81 (1967).Google Scholar
  7. 7.
    R. S. Ismagilov, "Diameters of sets in linear normed spaces and approximation of functions by trigonometric polynomials," Usp. Mat. Nauk,29, No. 3, 161–178 (1974).Google Scholar
  8. 8.
    B. S. Kashin, "On the Kolmogorov diameters of octahedra," Dokl. Akad. Nauk SSSR,214, No. 5, 1024–1026 (1979).Google Scholar
  9. 9.
    K. Höllig, "Approximationzahlen von Sobolev-Einbettungen," Math. Ann.,242, No. 3, 273–281 (1979).Google Scholar
  10. 10.
    V. N. Sudakov and B. S. Tsirel'son, "Extremal properties of half-spaces for spherically symmetric measures," in: Problems of the Theory of Probability Distributions, J. Sov. Math.,9, No. 1 (1978).Google Scholar
  11. 11.
    C. Borell, "The Brunn—Minkowski inequality in Gauss space," Invent. Math.,30, No. 2, 207–216 (1975).Google Scholar
  12. 12.
    T. Figiel, J. Lindenstrauss, and V. D. Milman, "The dimension of almost spherical sections of convex bodies," Acta Math.,139, 53–94 (1977).Google Scholar
  13. 13.
    E. D. Gluskin, "On estimates from below of the diameters of some finite-dimensional sets," Usp. Mat. Nauk,36, No. 2, 179–180 (1981).Google Scholar
  14. 14.
    V. I. Levenshtein, "Bounds for packings of metric spaces and some of their applications," Probl. Cybern.,40, 43–110 (1983).Google Scholar

Copyright information

© Plenum Publishing Corporation 1986

Authors and Affiliations

  • E. D. Gluskin

There are no affiliations available

Personalised recommendations